Herxing from probiotic????

Discuss herbal therapies, vitamins and minerals, bee stings, etc. here

Herxing from probiotic????

Postby Anonymoose » Thu Aug 22, 2013 7:56 am

I added l plantarum to my pile of pills on Saturday. Yesterday, I got a mild headache that aleve didn't touch at all and antibiotic-reaction type neuro symptoms. All was pretty quiet before then. Today I still have the headache and milder neuro symptoms...skipped the l plantarum to see if things quiet back down.

L plantarum is supposed to kill off another gut bacteria, segmented filamentous bacteria. Could I be experiencing die off? Does anyone else have this kind of reaction to probiotics?

(Complicating factor: I also reduced my dose of resveratrol yesterday and skipped it today since its messing up my girl cycle)
Anonymoose
Family Elder
 
Posts: 1012
Joined: Tue Oct 09, 2012 7:33 am

Re: Herxing from probiotic????

Postby leonardo » Tue Nov 05, 2013 2:37 pm

Are you still taking this probiotic? Any effects?
leonardo
Family Member
 
Posts: 62
Joined: Tue Apr 09, 2013 10:56 am

Re: Herxing from probiotic????

Postby Anonymoose » Tue Nov 05, 2013 3:27 pm

Sorry. No, I am not. I had to get "normal" again before the rituxan so I stopped all of my mini experiments. Don't be surprised if you herx on it. It seems to overwhelm/kill off a number of other bacteria and I think pretty much anything you do to alter gut flora has some impact on the immune system...be it good or bad. Good luck and keep us posted!
Anonymoose
Family Elder
 
Posts: 1012
Joined: Tue Oct 09, 2012 7:33 am

Re: Herxing from probiotic????

Postby leonardo » Sat Nov 09, 2013 3:34 pm

So I'm taking plantarum 299v, an IBS remedy:
http://www.ncbi.nlm.nih.gov/pubmed/22912552

I choosed this probiotic because accordig to some stidies it fights clostridium perfringens.

After 5 days I have to make a short brake because of bloating and pain in the stomach area. The drug description says that worsening of symptoms is quite common.
I didn't have bloating before (only from time to time) so this means there's something going on in my intestines...

EDIT:2-Dec-2013
Here is the summary of about 1 month probiotic supplementation:
- first 2-3 weeks of war in my stomach, (had to pause 2 times because of bloating and pain)
- now no side effects
- I think that I have more energy
- better work of intestines, gas reduction,
- generally I'm satisfied with the results (I think that I have some reduction of neurological symptoms but they are so random and it's really hard to tell), will continue to take probiotics.

Anyone else tried probiotics? Please share your experience.
leonardo
Family Member
 
Posts: 62
Joined: Tue Apr 09, 2013 10:56 am

Re: Herxing from probiotic????

Postby stiti » Tue Jul 01, 2014 7:12 am

Hi evrybody,

I'm new here and this is my first post. Sorry for my English...

Many years ago, before taking Rebif, I tried LDN with no major improvements. Three months ago I started taking Protransitus LP (lactobacillus plantarum 299v) and I must say I feel better symptomatically speaking (anyway my MS is mild and I can practice sport regularly despite Rebif awful side effects). I have more energy and the strange "ants" sensation in my legs flew away.

Best regards,
stiti
Newbie
 
Posts: 4
Joined: Mon Jun 30, 2014 10:27 am

Re: Herxing from probiotic????

Postby stiti » Tue Jul 01, 2014 7:15 am

Sorry, I also take this vitamin complement: http://www.multipower.com/es/product/multi-vita

And finally omega-3, soya lecithin and brewer's yeast.
stiti
Newbie
 
Posts: 4
Joined: Mon Jun 30, 2014 10:27 am


Return to Natural Approach

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service